Welcome to Episode 132 of the Nursing Show
The Nursing Show is a proud member of the ProMed Podcast Network.
RSS Feed to subscribe (copy url to Juice, Zune Marketplace, or your favorite podcatcher)
NursingTopStudent.com all of the tools student nurses need for less than $1 a day. Audio and video study aids plus a whole lot more! More than 200 files and counting!
Tip of The Week- Calcium Channel Blockers Overdose With Lisa Booze of Maryland Poison Center
Calcium channel blockers and beta blockers are drugs primarily used for hypertension, cardiovascular disease, and arrhythmias. They are very commonly prescribed and very commonly involved in unintentional as well as intentional overdoses.
Nurses should keep an eye on patients taking calcium channel blockers for symptoms of overdose include confusion, dizziness, confussion, arrhythmia, slurred speech, bradycardia, SOB and weakness.
To resolve the symptoms, hospital protocols for bradycardia and hypotension should be followed, and may include atropine, epinephrine, norepinephrine, other vasopressors and IV fluids. Calcium and Glucagon may also be given as antidotes to calcium channel blockers.
For patients following treatment of overdose, calcium levels should be monitored and observed for complications of overaggressive calcium administration.
Refer to the links below for more on calcium channel blockers overdose.
Don’t miss an episode! You can receive the Nursing Show Newsletter in your email inbox.
Other Podcasts from Jamie Davis:
- The MedicCast (for EMTs, Paramedics, EMS field work)
- MedicCast News (Weekly short medical news program)
- MedicCast Live (Monthly live call-in show with a single EMS topic)
Song this week: Adrina Thorpe with “Everything Changes”
Click here to get Songs from the MedicCast at the iTunes Store.
This work is licensed under a